Characterization of knot complements in the n-sphere

Volume 147 / 1995

Vo Thanh Liem, Gerard A. Venema Fundamenta Mathematicae 147 (1995), 189-196 DOI: 10.4064/fm-147-2-189-196

Abstract

Knot complements in the n-sphere are characterized. A connected open subset W of $S^n$ is homeomorphic with the complement of a locally flat (n-2)-sphere in $S^n$, n ≥ 4, if and only if the first homology group of W is infinite cyclic, W has one end, and the homotopy groups of the end of W are isomorphic to those of $S^1$ in dimensions less than n/2. This result generalizes earlier theorems of Daverman, Liem, and Liem and Venema.

Authors

  • Vo Thanh Liem
  • Gerard A. Venema

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image